logo
Menu

This search function provides links to outputs produced by NIHR Innovation Observatory. These are briefing notes or reports on new or repurposed technologies. This search will not return all technologies currently in development as these outputs are produced as required for our stakeholders.

Innovation Observatory > Reports > Drugs > Relatilmab in combination with nivolumab for advanced melanoma – second line

< Back

Relatilmab in combination with nivolumab for advanced melanoma – second line

Drugs

February 2019


Relatlimab in combination or as a fixed dose with nivolumab, is in clinical development for patients with malignant (advanced or metastatic) melanoma that has previously been treated with immunotherapy (second line). Malignant melanoma is the most aggressive and life-threatening form of skin cancer. General symptoms of advanced melanoma may include weight loss, loss of appetite and fatigue. Factors associated with a higher risk of developing melanoma include a fair complexion, exposure to sunlight and other sources of ultraviolet (UV) energy, and a history of sunburn or moles.
Relatlimab binds to and inhibits a protein called LAG-3 which is present on immune cells (T-cells) while nivolumab works by blocking a different protein called PD-1 also present on the surface of T-cells. Simultaneous blockade of LAG-3 and PD-1 may synergistically restore T-cell activation and enhance antitumour immunity. The addition of relatlimab to nivolumab has demonstrated encouraging results in early clinical trials and has a safety profile similar to nivolumab when administered alone. Relatlimab in combination with nivolumab may offer an effective treatment option for patients with malignant melanoma that has spread and cannot be removed by surgery and have previously been treated with immunotherapy.

Innovation Observatory Voice 0

Leave a Reply

Your email address will not be published. Required fields are marked *

Post Comment

Download Full Article



 

Connect to the Innovation Observatory

Twitter

Get Alerts